Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 77, NWS Huntsville, AL

June 10, 2014DeKalb County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 10, 2014, 1:26 PM CDT for DeKalb County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2014, 1:26 PM CDT (18:26 UTC)
Expired
Jun 10, 2014, 2:15 PM CDT
In force
49 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 10:51 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1808 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 12:41 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 10, 12:41 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1241 PM CDT TUE JUN 10 2014

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1032 AM CDT TUE JUN 10 2014/
THE 15Z SURFACE AND UPPER AIR ANALYSIS INDICATED THAT THE SLOW MOVING
UPPER LOW OVER NORTHWEST ARKANSAS WAS CONTINUING TO SLOWLY ROTATE
NORTH-NORTHEASTWARD TOWARD MISSOURI. AT THE SURFACE...THE OLD FRONTAL
BOUNDARY WAS ANALYZED TO HAVE MOVED GENERALLY NORTH OF KENTUCKY WITH
DEWPOINT TEMPS ACROSS THE AREA NOW AROUND 70 DEGREES.

WILL CONTINUE WITH HIGH PRECIP CHANCES ACROSS THE AREA AS IN THE
CURRENT FORECAST. MODEL PWAT VALUES FOR THE AFTERNOON ARE EXPECTED
TO EXCEED 1.75 INCHES...SO AM STILL CONCERNED ABOUT FLASH FLOOD
POTENTIAL. WILL CONTINUE FLASH FLOOD WATCH FOR THE FORECAST AREA.
WITH SKIES GENERALLY CLOUDY/MOSTLY CLOUDY AS PER RECENT IR/VISIBLE
SATELLITE IMAGES...WILL TREND TOWARD LOWER END OF TEMPS TOWARD THE
SLIGHTLY COOLER NAM TEMPS.

TT

&&

.AVIATION...
FOR 18Z TAFS...WILL CONTINUE WITH MVFR CEILINGS WITH TSRA AT HSV AND
TEMPO MVFR CEILINGS WITH TSRA POSSIBLE AT MSL UNTIL AT LEAST 00Z.
AFTER TSRA IS EXPECTED TO DIMINISH AFTER 00Z...MVFR CEILINGS ONCE
AGAIN ARE EXPECTED AT HSV AND MSL AFTER 10Z. EXPECT VFR CEILINGS AND
CONTINUED VCSH/TSRA POSSIBLE THROUGH THE END OF THE FORECAST PERIOD
AT BOTH HSV AND MSL.

TT

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALZ001>010-016.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 10, 11:30 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1130 AM CDT TUE JUN 10 2014

ALZ001>010-016-TNZ076-096-097-110200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1130 AM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE AFTERNOON HOURS.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE...PRODUCING DAMAGING
WINDS...SMALL HAIL AND HEAVY RAINFALL. HEAVY RAINFALL AND SATURATED
SOILS COULD LEAD TO SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

PERIODS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL
MOVE ACROSS THE REGION THROUGH MID WEEK...AS A SERIES OF UPPER
LEVEL SYSTEMS ADVANCE FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY.
THIS MAY LEAD TO OCCURRENCES OF FLASH FLOODING THROUGH WEDNESDAY
NIGHT. IN ADDITION...A FEW STRONG THUNDERSTORMS...CAPABLE OF
GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE.

A DRIER PERIOD IS EXPECTED TOWARD THE END OF THE WEEK...BEFORE
ADDITIONAL DISTURBANCES RETURN A CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE FORECAST OVER THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THIS AFTERNOON AND EVENING.

TT

In the hours before

Special weather statement, Jun 10, 12:03 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1203 PM CDT TUE JUN 10 2014

ALZ007-016-101730-
CULLMAN AL-MORGAN AL-
1203 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN AND SOUTHERN
MORGAN COUNTIES UNTIL 1230 PM CDT...

AT 1202 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FALKVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DECATUR...CULLMAN...HARTSELLE...PRICEVILLE...GOOD HOPE...FALKVILLE...
DODGE CITY...BALDWIN...VINEMONT AND SOMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3409 8708 3460 8695 3455 8683 3455 8676
      3456 8674 3453 8656 3402 8691
TIME...MOT...LOC 1702Z 206DEG 34KT 3437 8687

BCC
Special weather statement, Jun 10, 12:29 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CDT TUE JUN 10 2014

ALZ006-101745-
MADISON AL-
1229 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON COUNTY UNTIL
1245 PM CDT...

AT 1228 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
JUST NORTH OF MADISON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN HUNTSVILLE...MADISON...MOORES MILL...MERIDIANVILLE...HAZEL
GREEN...HARVEST...ALABAMA A AND M UNIVERSITY...UNIVERSITY OF ALABAMA
IN HUNTSVILLE...HUNTSVILLE INTERNATIONAL AIRPORT AND TONEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3484 8642 3465 8678 3487 8678 3499 8671
      3499 8669
TIME...MOT...LOC 1728Z 224DEG 22KT 3478 8674

BCC
Special weather statement, Jun 10, 12:39 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1239 PM CDT TUE JUN 10 2014

ALZ007-016-101815-
CULLMAN AL-MORGAN AL-
1239 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CULLMAN AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 115 PM CDT...

AT 1238 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HANCEVILLE...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...HOLLY POND...DODGE CITY...
BAILEYTON...EVA...GARDEN CITY...FAIRVIEW AND RYAN CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3407 8694 3446 8673 3438 8658 3431 8658
      3430 8648 3429 8648 3409 8666 3409 8669
      3406 8668 3406 8671 3404 8670 3399 8676
      3397 8677
TIME...MOT...LOC 1738Z 210DEG 31KT 3409 8681

BCC
Special weather statement, Jun 10, 12:46 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1246 PM CDT TUE JUN 10 2014

ALZ009-101815-
JACKSON AL-
1246 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON COUNTY UNTIL 115
PM CDT...

AT 1246 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WOODVILLE...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...HOLLYWOOD...SKYLINE...WOODVILLE...PLEASANT GROVES...LIM
ROCK...LARKINSVILLE AND TRENTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3460 8623 3460 8632 3486 8621 3474 8594
TIME...MOT...LOC 1746Z 215DEG 28KT 3462 8625

BCC
Special weather statement, Jun 10, 1:15 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
115 PM CDT TUE JUN 10 2014

ALZ010-101845-
DE KALB AL-
115 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB COUNTY UNTIL 145
PM CDT...

AT 114 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GERALDINE...OR 9 MILES SOUTHWEST OF RAINSVILLE...MOVING NORTHEAST AT
40 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...HENAGAR...COLLINSVILLE...SYLVANIA...
FYFFE...POWELL...GERALDINE...VALLEY HEAD AND HAMMONDVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3426 8587 3436 8606 3453 8593 3463 8578
      3468 8574 3458 8556
TIME...MOT...LOC 1814Z 213DEG 33KT 3437 8592

KDW
Special weather statement, Jun 10, 1:18 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
118 PM CDT TUE JUN 10 2014

ALZ006-009-101900-
MADISON AL-JACKSON AL-
118 PM CDT TUE JUN 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
NORTHWESTERN JACKSON COUNTIES UNTIL 200 PM CDT...

AT 118 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GURLEY...OR 15 MILES EAST OF HUNTSVILLE...MOVING NORTH AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OWENS CROSS ROADS...SKYLINE...GURLEY...WOODVILLE...PLEASANT GROVES...
HYTOP...PAINT ROCK...HOLLYTREE...PRINCETON AND JERICHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3460 8624 3460 8631 3458 8630 3458 8631
      3462 8646 3499 8634 3499 8601
TIME...MOT...LOC 1818Z 200DEG 26KT 3466 8633

BCC/12

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:40 PM CDTSpecial Weather StatementHUNColbert, Franklin50 min
Jun 9, 7:54 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale36 min
Jun 9, 7:58 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin32 min
Jun 9, 8:02 PM CDTSevere Thunderstorm WarningHUNFranklin28 min
Jun 9, 8:19 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence26 min
Jun 9, 8:45 PM CDTSevere Thunderstorm WarningHUNColbert, Cullman, Lauderdale, Lawrence, Limestone, Morgan30 min
Jun 9, 9:14 PM CDTSevere Thunderstorm WarningHUNCullman, Limestone, Madison, Marshall, Morgan31 min
Jun 9, 9:45 PM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall, Morgan30 min
Jun 9, 9:47 PM CDTSevere Thunderstorm WarningHUNCullman28 min
Jun 9, 10:17 PM CDTSpecial Weather StatementHUNDeKalb, Jackson, Marshall43 min
Jun 9, 11:01 PM CDTSevere Thunderstorm WarningHUNJackson29 min
Jun 9, 11:03 PM CDTSpecial Weather StatementHUNDeKalb27 min
Jun 9, 11:30 PM CDTSpecial Weather StatementHUNDeKalb30 min
Jun 10, 7:27 AM CDTSpecial Weather StatementHUNLawrence33 min
Jun 10, 11:19 AM CDTSpecial Weather StatementHUNLawrence41 min
Jun 10, 11:22 AM CDTSpecial Weather StatementHUNCullman, Morgan38 min
Jun 10, 12:03 PM CDTSpecial Weather StatementHUNCullman, Morgan27 min
Jun 10, 12:11 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan23 min
Jun 10, 12:29 PM CDTSpecial Weather StatementHUNMadison16 min
Jun 10, 12:39 PM CDTSpecial Weather StatementHUNCullman36 min
Jun 10, 12:46 PM CDTSpecial Weather StatementHUNJackson29 min
Jun 10, 1:15 PM CDTSpecial Weather StatementHUNDeKalb30 min
Jun 10, 1:18 PM CDTSpecial Weather StatementHUNJackson42 min
Jun 10, 1:35 PM CDTSpecial Weather StatementHUNJackson40 min
Jun 10, 2:09 PM CDTSpecial Weather StatementHUNJackson21 min
Jun 10, 2:15 PM CDTSevere Thunderstorm WarningHUNJackson15 min
Jun 10, 2:03 PM CDTSevere Thunderstorm WarningHUNFranklin12 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.